| Model Number |
M0062101180 |
| Medical Device Problem Codes |
Material Puncture/Hole (1504); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/28/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: the returned nephromax balloon device was analyzed, and a visual evaluation noted that the balloon was not folded which indicates that the device was subjected to positive pressure.It was also observed that the balloon was torn longitudinally from the proximal of the distal markerband extending proximal of the distal markerband.No problems were identified to the balloon material and markerbands.A visual and tactile examinations revealed that there were no problems found to the tip and the shaft of the device.The reported event was confirmed.It is possible that the device had interaction with a stone, leading to the found problem of balloon torn longitudinally.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon kit was used during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2022.During the procedure, it was noticed that the balloon was pierced and could not be used in a procedure.The procedure was completed with another nephromax balloon kit.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of balloon torn longitudinally.Please see block for full investigation details.